Alert archive / Texas / Flash Flood Warnings in 2017

Flash Flood Warning 17, NWS Corpus Christi, TX

September 25, 2017Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 25, 2017, 10:56 PM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2017, 10:56 PM CDT (03:56 UTC)
Expired
Sep 26, 2017, 2:00 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 150 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 3.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2017-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2017-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
376 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

425 
WGUS54 KCRP 260356
FFWCRP
TXC479-260700-
/O.NEW.KCRP.FF.W.0017.170926T0356Z-170926T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1056 PM CDT MON SEP 25 2017

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  North central Webb County in south central Texas...

* Until 200 AM CDT

* At 1053 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. 4 to 5 inches of rain have 
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  La Esperanza Ranch Airport.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2820 9940 2814 9939 2793 9939 2792 9977
      2820 9978

$$

Wagner
3 follow-up statements
621 
WGUS74 KCRP 260501
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
1201 AM CDT TUE SEP 26 2017

TXC479-260700-
/O.CON.KCRP.FF.W.0017.000000T0000Z-170926T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webb TX-
1201 AM CDT TUE SEP 26 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTH CENTRAL WEBB COUNTY...

At 1159 PM CDT, Doppler radar indicated thunderstorms producing 
heavy rain moving north across the warned area. Four to seven inches 
of rain have fallen this evening. Flash flooding is expected to 
be occurring over the warned area.

Some locations that will experience flooding include...
La Esperanza Ranch Airport.

Additional rainfall amounts of 2 inches are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2820 9940 2814 9939 2793 9939 2792 9977
      2820 9978

$$

TMT
820 
WGUS74 KCRP 260558
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
1258 AM CDT TUE SEP 26 2017

TXC479-260700-
/O.CON.KCRP.FF.W.0017.000000T0000Z-170926T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webb TX-
1258 AM CDT TUE SEP 26 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTH CENTRAL WEBB COUNTY...

At 1256 AM CDT, Doppler radar indicated showers producing 
occasionally heavy rain across the warned area. Four to seven inches 
of rain have fallen in the warned area since Monday evening. Flash 
flooding is expected to be occurring.

Some locations that will experience flooding include...
La Esperanza Ranch Airport.

Additional rainfall amounts of one half to 1 inch are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2820 9940 2814 9939 2793 9939 2792 9977
      2820 9978

$$

TMT
716 
WGUS74 KCRP 260652
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
152 AM CDT TUE SEP 26 2017

TXC479-260701-
/O.EXP.KCRP.FF.W.0017.000000T0000Z-170926T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webb TX-
152 AM CDT TUE SEP 26 2017

...THE FLASH FLOOD WARNING FOR NORTH CENTRAL WEBB COUNTY WILL EXPIRE
AT 200 AM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. 

LAT...LON 2820 9940 2814 9939 2793 9939 2792 9977
      2820 9978

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 8:48 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Sep 25, 8:48 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
848 PM CDT Mon Sep 25 2017

.DISCUSSION...
A deep tap of Pacific moisture, enhanced by the remnants of Pilar
currently moving through central Mexico, is expected to affect the
western portions of the Brush Country through at least Tuesday.
PWATs per the CIRA TPW has averaged around 2.5 inches across this
same area. A seabreeze boundary along with a surface trough axis
were enhancing low level convergence and thus helping to aid the
convection in northwest Webb and western La Salle counties over
the past few hours. Continuous synoptic ascent is expected through
Tuesday morning across this area aided by a longwave trough axis
anchored across the intermountain west and northwest Mexico.
Subtle s/wvs will also be moving through the broad southwesterly
flow aloft.

Normally this would lead to the issuance of a flash flood watch
for Webb and La Salle counties. However, FFG values in this area
are quite high given the dry antecedent conditions. Also, the
current kinematic forcing from these two low level boundaries is
expected to weaken overnight. So while isolated flash flooding
will still be possible overnight, believe these other negative
factors will preclude the issuance of a watch right now.

Did bump up pops and adjust temps downward given the latest
observational trends across the western Brush Country. No other
significant changes are expected elsewhere.

&&

.MARINE...
No significant changes are expected for the coastal waters. SCEC
conditions are expected this evening as the LLJ increases in
response falling pressure across Mexico. Seas will average around
3 ft.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  91  77  89  75  /  40  50  40  30  10
Victoria          74  89  74  90  72  /  20  40  20  20  10
Laredo            75  94  77  91  75  /  70  60  70  50  50
Alice             75  92  75  91  73  /  40  50  40  40  30
Rockport          80  89  79  88  78  /  20  50  30  30  10
Cotulla           74  92  75  91  73  /  80  70  80  70  50
Kingsville        77  93  76  91  75  /  40  50  40  30  20
Navy Corpus       80  89  80  88  79  /  30  50  30  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

MB/80...SHORT TERM
Hazardous weather outlook, Sep 25, 5:15 AM CDT, 17 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
515 AM CDT Mon Sep 25 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
515 AM CDT Mon Sep 25 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered showers and thunderstorms will be possible
across the region today into tonight. Storms are not expected to
become severe.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered showers and thunderstorms will be possible
each day through Friday across the Gulf Waters and much of South
Texas. A moderate to at times heavy rainfall threat could
materialize over the Rio Grande Plains Tuesday into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

TMT/LB

In the hours before

Special weather statement, Sep 25, 7:33 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
733 PM CDT MON SEP 25 2017

TXZ229-239-260100-
Webb-La Salle-
733 PM CDT MON SEP 25 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...

At 733 PM CDT, a strong thunderstorm was located over Encinal, moving
north at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Encinal and Callaghan.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2815 9917 2786 9917 2786 9950 2815 9950
TIME...MOT...LOC 0033Z 174DEG 10KT 2802 9935

MB
Special weather statement, Sep 25, 8:17 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
817 PM CDT MON SEP 25 2017

TXZ229-260145-
La Salle-
817 PM CDT MON SEP 25 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA SALLE COUNTY...

At 817 PM CDT, a strong thunderstorm was located near Woodward, or 9
miles west of Cotulla, moving north at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Cotulla, Millett, Gardendale and Woodward.

LAT...LON 2830 9911 2835 9939 2864 9940 2865 9903
TIME...MOT...LOC 0117Z 184DEG 21KT 2848 9938

MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:33 PM CDTSpecial Weather StatementCRPWebb27 min
Sep 25, 7:50 PM CDTTornado WarningCRPLa Salle, Webb25 min
Sep 25, 8:17 PM CDTSpecial Weather StatementCRPLa Salle28 min
Sep 25, 8:51 PM CDTRiver Flood WarningCRPWebb7 days
Sep 25, 9:55 PM CDTAreal Flood AdvisoryCRPWebb2 hr
Sep 25, 11:05 PM CDTAreal Flood AdvisoryCRPLa Salle3 hr
Sep 26, 3:41 AM CDTFlash Flood WatchCRPDuval, La Salle, McMullen, Webb59 hr
Sep 26, 2:37 PM CDTAreal Flood AdvisoryCRPCalhoun, Victoria3 hr
Sep 26, 2:53 PM CDTRiver Flood WarningCRPWebb70 hr
Sep 26, 3:04 PM CDTSpecial Weather StatementCRPLa Salle26 min
Sep 26, 3:24 PM CDTFlash Flood WarningCRPLa Salle, McMullen3 hr
Sep 26, 5:19 PM CDTSpecial Weather StatementCRPDuval41 min
Sep 26, 5:58 PM CDTSpecial Weather StatementCRPLa Salle47 min
Sep 26, 6:55 PM CDTFlash Flood WarningCRPWebb3 hr

Nearby

Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.